3 doctors weighed in:

I have a sinus infection and just started Bactrim (sulfamethoxazole and trimethoprim) DS yesterday. I've been reading all the negative reviews. Worried about side effects. Is Bactrim (sulfamethoxazole and trimethoprim) ok?

3 doctors weighed in
Dr. Hunter Handsfield
Internal Medicine - Infectious Disease
1 doctor agrees

In brief: Usually no problem

It indeed can be alarming to read lists of drug side effects.
But for Bactrim, (sulfamethoxazole and trimethoprim) most of them are rare and few are permanent or dangerous. The vast majority of people who take it have no probem at all. And your doctor wouldn't have prescribed it unless she believed it would be more helpful than harmful. But recheck with the doctor if you remain concerned.

In brief: Usually no problem

It indeed can be alarming to read lists of drug side effects.
But for Bactrim, (sulfamethoxazole and trimethoprim) most of them are rare and few are permanent or dangerous. The vast majority of people who take it have no probem at all. And your doctor wouldn't have prescribed it unless she believed it would be more helpful than harmful. But recheck with the doctor if you remain concerned.
Dr. Hunter Handsfield
Dr. Hunter Handsfield
Thank
Dr. Sewa Legha
Internal Medicine - Oncology

In brief: Mostly it is fine

Bactrim (sulfamethoxazole and trimethoprim) is a great antibiotic except in some patients it can cause a serious skin rashes associated with Itching.
You will likely do fine if there is no rash during the first few days. Good luck.

In brief: Mostly it is fine

Bactrim (sulfamethoxazole and trimethoprim) is a great antibiotic except in some patients it can cause a serious skin rashes associated with Itching.
You will likely do fine if there is no rash during the first few days. Good luck.
Dr. Sewa Legha
Dr. Sewa Legha
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
111,000 doctors available
Read more answers from doctors